Prograf side effects

Hello all. This has been a tough 6 months with severe heartburn and chest pains. I've had about 4 episodes of vomiting and diarrhea this season along with food poisoning.

About 5 weeks ago I developed severe upper abdominal pain. It stated after I ate breakfast and the pain was so bad that I was on the floor screaming in pain. After 9 hours of pain it went away. I was going to call the ambulance but then my daughter would have no one at home when she got back from school. My husband had no holidays left. I've had this pain now for 5 weeks. First it bought it was after I ate but nope, sometimes the pain comes at 3am at night.

I went to my appt today and they've said they will do an ultrasound in 4 weeks but the consultant said most of the times they do not find anything.

Could this be side effect from prograf? Also the heartburn and indigestion issues, can they all be because of prograf? I've been on another transplant forum and a lot of people have said they've had GERD becauze of prograf. I've read that the prograf gives abdominal pain but not sure if it is upper abdominal pain or lower!

Any help? Seriously this pain is more hard to take than the surgery pain.

Thanks

10 Replies

oldestnewest
  • I've been on prograf and never had those problems. Do hyou take omeprazole?

  • Yes I do RodeoJoe

  • Ok I was going to suggest it. It helps with the stomach.

  • I just hope they find out what is up. I didn't feel too hopeful when the consultant said that sometimes they find no reason for abdominal pain. So if it doesn't stop, do I have to live with it? I'm not too sure about this consultant I see. The last few I saw in the last 2 months have been more helpful. This one just sometimes says things that a consultant shouldn't say. In august he told me that I'm looking for perfection and I'm apparently not going to get that after a transplant. Talk about deflating someone's hope.

  • It could be a side effect of the Omeprazole. I had similar pain to you when taking it. Was relieved to be taken off it!

    I have always been the type of person that has never had a problem with stomach acid. The issue I found with Omeprazole was it was suppressing the little acid I did have.

    It may be worth the docs investigating.

    All the best.

  • Thank you for the reply. Would the side effect show up 5 months of being on it? I know what you mean. I've stopped it in the past 3 weeks. I've not noticed a great difference but I'll let you know. I got prescribed lanzaprazole. I've been on both for a while but recently have been thinking about the lack of acid.

    Did you get the upper abdominal pain and how long did it take for the abdominal pain to stop once you stopped omeprazole? I've been off it for about 3/4 weeks.

    How long were you on it? The thing is for the past 4 weeks I've getting very bad heartburn and even more chest pains. So I'm not sire if I have less acid.

    Thank you

  • I started out on lazoprezole on diagnosis, and had to switch to omeprazole after a few months for the same reason; severe stomach issues.

    In total I was on both drugs for about two years. Got fed up with stomach pain and stopped taking them without the doctors approval. (Naughty boy, eh?)

    They put me on omeprazole again directly after my transplant, but was taken off them after I stopped taking prednisalone. Been OK ever since.

    It's definitely worth seeking medical advice. I was blessed to have a great GP and consultant, who actually listened when I complained, and didn't have a hissy fit when I told them how rebellious I'd been.

    All the best.

  • Hello Janice forgive me but I'm wondering why you have not been referred to a Consultant- there is obviously some symptoms that need Investigations and waiting four weeks for an ultrasound

    I think you should go back to your GP and ask for another look at the problems you are experiencing -- best wishes and hope thins get resolved sooner rather than later 😳

  • Sorry I didn't see that you had been to see a Consultant -- have you had bloods taken ?

  • Hi Esmeralda

    Yes I went for my clinic last week and they did the usual bloods and everything was OK. I've called the nurse today and told her I cannot wait 4 weeks. The persistent heartburn has been going on for over 6 months and every time they keep saying they'll look into it next time.

    I was so fed up that I had a private endoscopy and it was all clear. No sign of reflux or excessive acid or even inflammation. So why I'm getting these symptoms is strange. They said it might be functional dyspepsia and really I do not buy that. I'm losing weight. Not a significant amount but I've lost about 6/7 kg.

    Sometimes I feel they just look at the liver and as long as that's fine then they aren't bothered. They don't want me visiting my GP either so what am I to do? The chest pain and abdominal pain gives me black outs. Just too much to take especially with 2 children. I'm just not functioning at the moment so well. Limited in what I eat as I'm starting to develop food phobia because of everything.

    Thank you for replying

You may also like...